NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 27, 6:45 PM CST, 33 minutes earlier.
Area forecast discussion, Jun 27, 6:45 PM CST, 33 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
745 PM CDT Wed Jun 27 2018
.UPDATE...
Issued at 745 PM CDT Wed Jun 27 2018
Updated aviation discussion.
&&
.SHORT TERM...(Tonight through Friday night)
Issued at 234 PM CDT Wed Jun 27 2018
Main concern in the near term is thunderstorm potential through
early this evening. Despite plenty of sunshine, the morning
convection over southern IL and se Missouri all but dissipated
around 18z. One possible culprit is a lack of convergence in the
wake of the departing low level jet, which has moved into central
Kentucky per the 12z href mean. However, some convective
redevelopment has recently occurred near the Tennessee border
this afternoon. Given the magnitude of the instability, areas near
the Tennessee and Arkansas borders will need to be monitored
through early evening. Any activity that develops is likely to
move out of our region early tonight.
Late tonight, there are strong signals from the high res guidance
that a convective complex will develop upstream across Missouri or
western Illinois. This complex appears to form along a backdoor
cold front that will sag down into central Missouri and the lower
Ohio Valley by 12z. The 12z href mean qpf across our region peaks
during the morning hours, then the signal weakens in the
afternoon. However, there is plenty of other guidance that
continues convection into the afternoon and evening. There will
still be sufficient flow aloft for some organization of the storms
if daytime heating is not stifled by clouds/convective debris.
Overall however, the severe potential appears marginal.
A strong 500 mb high center will build over our region on Friday.
This should suppress most or all of the convective potential. A
few isolated storms cannot be ruled out. The heat index will reach
thresholds for an advisory Friday, and a headline will be
forthcoming as we get closer to the event. The high dew points
will be a major contributor to the hazard. The office internal
forecast model blend indicates dew points in the mid to upper 70s
Friday. Actual highs will be in the mid 90s in many areas, except
lower 90s in sw Indiana and Pennyrile area of west KY.
.LONG TERM...(Saturday through Wednesday)
Issued at 234 PM CDT Wed Jun 27 2018
The pattern of hot and humid conditions with occasional convection
will continue.
ECMWF and GFS both show scattered convection Saturday associated
with a weak upper level trof. GFS continues some convective
activity into the night time hours, while the ECMWF keeps the PAH
forecast area dry. Went with a happy medium and included some
slight chances after 06z Sunday in the eastern half of our counties,
on the east side of the upper trof.
Daytime heating and an approaching cold front will result in
increasing chances of showers and thunderstorms Sunday. Models take
the front up to our northwest counties at 00z Monday, then show the
front becoming oriented from west-southwest to east-northeast across
northern portions of our region on Monday. Models have the front
meandering in northern portions of our region into midweek. This
will be the focus of mainly daytime convective chances through
Wednesday, with the slightly better chances in our northern counties
closer to the front.
High temperatures will continue to be in the lower 90s through the
weekend, with dew points in the lower to middle 70s. This produces
afternoon heat indices of around 105 degrees across our region.
Convection and resultant cloud cover make it a bit trickier to know
if these values will be widespread or if these numbers will be
reached or maintained very long each day. Right now we will wait
and see how our Thursday and Friday conditions look to decide if
headlines are needed.
Surface winds take on a bit of an easterly component early next week
due to the expected proximity of the frontal boundary, and this may
drop highs down a couple of degrees. However, dew points will
remain sultry and heat indices will still reach 100 to 105.
&&
.AVIATION...
Issued at 745 PM CDT Wed Jun 27 2018
VFR conditions are expected across the region overall, with some
pockets of MVFR cigs here and there in the early evening. Tonight, a
weak cold front will become quasi-stationary across parts of
southeastern MO and southern IL. This front could be a focus for
scattered tstm generation mainly after midnight. We have prob30
groups for tsra at all four TAF sites for early morning or Thu
afternoon.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
SHORT TERM...MY
LONG TERM...RST
AVIATION...MY
Hazardous weather outlook, Jun 27, 2:45 PM CST, 4 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
345 PM CDT Wed Jun 27 2018
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-282045-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
345 PM CDT Wed Jun 27 2018
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...This Afternoon and Tonight
Isolated thunderstorms will continue through early this evening.
A few storms could be severe, with damaging winds and marginally
severe hail the primary concerns.
There is a higher chance of thunderstorms overnight, when a
complex of thunderstorms could move southeast from Missouri and
Illinois. The primary risks from this complex would be heavy rain
and lightning, but gusty winds and hail cannot be ruled out.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
The chance of thunderstorms, including a few possibly strong to
severe storms, will continue on Thursday.
Oppressive heat is forecast from Thursday through Monday with peak
heat index readings ranging from 100 to 105 each day. Friday has
the potential to be the most oppressive day with peak heat index
readings of 105 to 110 possible.
Small chances of thunderstorms are forecast Friday through
Tuesday, mainly for the afternoon hours. Through this period, an
isolated strong to severe thunderstorm with damaging winds will be
possible each afternoon, but the primary concerns will be locally
heavy rainfall and lightning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
York/RJP
Special weather statement, Jun 27, 2:22 PM CST, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
322 PM CDT Wed Jun 27 2018
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-281030-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF MOUNT VERNON, FAIRFIELD, ALBION,
MOUNT CARMEL, PINCKNEYVILLE, WEST FRANKFORT, MCLEANSBORO, CARMI,
CARBONDALE, MURPHYSBORO, HERRIN, HARRISBURG, SHAWNEETOWN,
JONESBORO, VIENNA, GOLCONDA, ELIZABETHTOWN, CAIRO, MOUND CITY,
METROPOLIS, FORT BRANCH, PETERSBURG, POSEYVILLE, EVANSVILLE,
BOONVILLE, ROCKPORT, HICKMAN, CLINTON, BARDWELL, WICKLIFFE,
PADUCAH, MAYFIELD, SMITHLAND, BENTON, MURRAY, MARION, EDDYVILLE,
CADIZ, PRINCETON, MORGANFIELD, DIXON, MADISONVILLE, HOPKINSVILLE,
HENDERSON, OWENSBORO, CALHOUN, GREENVILLE, ELKTON, PERRYVILLE,
MARBLE HILL, CAPE GIRARDEAU, JACKSON, PIEDMONT, VAN BUREN,
DONIPHAN, POPLAR BLUFF, BLOOMFIELD, SIKESTON, CHARLESTON,
AND NEW MADRID
322 PM CDT Wed Jun 27 2018
...Prolonged period of oppressive heat through the weekend...
An extended period of oppressive heat and humidity is forecast
late this week through the weekend. The heat index this afternoon
reached 100 degrees across parts of southeast Missouri, southern
Illinois, and west of the Land Between the Lakes in western
Kentucky.
Heat index values are forecast to peak near 100 degrees again on
Thursday afternoon. However, temperatures and heat indices will
depend on the extent of cloudiness and thunderstorms on Thursday.
By Friday, the entire region will be sweltering in the heat and
humidity, with highest heat index values from 105 to 110 expected.
A Heat Advisory will likely be needed by Friday. The oppressive
heat is forecast to last through the weekend as well, with peak
heat index values forecast above 100 each day. About the only
relief from the heat may come in the form of isolated, mainly
heat of the day thunderstorms.
During this upcoming heat wave, use caution if you must be
outside for any length of time. Take frequent breaks in the shade
or air conditioning. Drink plenty of water to replenish lost
fluids. And most importantly, never leave a child or a pet in a
hot vehicle, even for a short period of time!
York/RJP